MAUDE Adverse Event Report: DEPUY SPINE INC IS PED MARKER/INS INCL 8 MKS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC IS PED MARKER/INS INCL 8 MKS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 205028
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the tlif surgery was performed due to lumbar spondylolisthesis to fix l4/5 on (b)(6) 2019.During the surgery, a foreign material like a needle came out from the maker holder.The surgery was completed by holding the bone maker with another instrument.There was no surgical delay and there was no adverse consequence to the patient.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection found that the leaf spring was broken off from the body of the shaft.Leaf spring was not returned.This will affect the intended use of the instrument.An image of the fractured surface shows a rough appearance across the entire surface indicating that the leaf spring underwent a static overload failure.A review of the device history record could not be performed as the lot number is unknown.Although the part was returned, no lot number could be taken directly from the sample as the lot number etched on the device was wiped off.The root cause of the leaf spring breaking cannot be determined from the sample and the information provided.However, noted damage suggest that the leaf spring was subjected to unanticipated forces during the process, resulting in the breaking of the leaf spring due to static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IS PED MARKER/INS INCL 8 MKS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8607254
Report Number1526439-2019-51632
Device Sequence Number16654638
Product Code LXH
UDI-Device Identifier10705034001265
UDI-Public(01)10705034001265
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number205028
Device Catalogue Number205028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/22/2019
07/16/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/11/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1